Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 11, NWS Memphis, TN

January 30, 2013Shelby County, Tennessee

NWS Memphis, TN issued this flash flood warning at Jan 30, 2013, 2:41 AM CST for Shelby County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 30, 2013, 2:41 AM CST (08:41 UTC)
Expired
Jan 30, 2013, 5:45 AM CST
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

County Shelby County, TN

The radar

The Memphis radar (KNQA), 31 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 508 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
508 m²/s²
0-3 km storm-relative helicity
586 m²/s²
Significant tornado parameter
3.0
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WGUS54 KMEG 300841
FFWMEG
TNC157-301145-
/O.NEW.KMEG.FF.W.0011.130130T0841Z-130130T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
241 AM CST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 545 AM CST

* AT 240 AM CST...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 
  HOURS.   LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT FLASH 
  FLOODING IN VARIOUS PART OF THE CITY OF MEMPHIS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARTLETT...
  MIDTOWN MEMPHIS AND T O FULLER STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR CORONEE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3504 9029 3502 9021 3513 9016 3512 9008
      3513 9007 3515 9007 3517 9011 3520 9012
      3521 9007 3526 9011 3529 9006 3528 8976
      3501 8985 3500 9031

$$



TLSJR
1 follow-up statement
267 
WGUS74 KMEG 301135
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
535 AM CST WED JAN 30 2013

TNC157-301146-
/O.EXP.KMEG.FF.W.0011.000000T0000Z-130130T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY TN-
535 AM CST WED JAN 30 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 AM CST FOR SHELBY
COUNTY...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3504 9029 3502 9021 3513 9016 3512 9008
      3513 9007 3515 9007 3517 9011 3520 9012
      3521 9007 3526 9011 3529 9006 3528 8976
      3501 8985 3500 9031

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 29, 5:58 PM CST, 8 hours 43 minutes earlier.

Area forecast discussion, Jan 29, 5:58 PM CST, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CST TUE JAN 29 2013

.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 349 PM CST TUE JAN 29 2013/

DISCUSSION...

CURRENTLY...A COLD FRONT EXTENDS ACROSS EAST OKLAHOMA WITH A SOLID
LINE OF THUNDERSTORMS ALONG AND JUST AHEAD OF IT. OTHER
THUNDERSTORMS HAVE DEVELOPED ACROSS THE WESTERN HALF OF ARKANSAS.
CLOUDS HAVE BECOME MORE SCATTERED EAST OF THE MISSISSIPPI RIVER
OVER THE LAST FEW HOURS. SOUTHERLY WINDS HAVE INCREASED AND
TEMPERATURES ARE ABOVE 70 DEGREES AT MOST LOCATIONS.

TONIGHT...EXPECT THE COLD FRONT TO APPROACH THE WESTERN PART OF
OUR FORECAST AREA LATE THIS EVENING...MOVING THROUGH MOST OUR AREA
LATE TONIGHT AND CLEARING OUR EASTERN COUNTIES SHORTLY AFTER
DAYBREAK. THUNDERSTORMS WILL BE VERY LIKELY ALONG AND HEAD OF THE
FRONT TONIGHT WITH SOME STORMS SEVERE. MODELS STILL INDICATE
PLENTY OF INSTABILITY AND SHEAR WHICH WOULD FAVOR THE POTENTIAL FOR
DAMAGING WINDS...TORNADOES...AND HAIL. THE ONLY CAVEAT WHICH MIGHT
REDUCE THE RISK FOR SEVERE WEATHER IS THE SURFACE LOW RIDING ALONG
THE FRONT TO OUR NORTHWEST IS NOT VERY STRONG AND THIS COULD
LIMIT THE SHEAR AND REDUCE THE SEVERE WEATHER THREAT. WINDY
CONDITIONS ARE LIKELY AND THIS WILL SUPPORT THE CONTINUATION OF
THE WIND ADVISORY.

WEDNESDAY THROUGH SUNDAY...A MORE POLAR-LIKE AIRMASS WILL DOMINATE
OUR WEATHER AS AN UPPER TROUGH BECOMES MORE ESTABLISHED OVER THE
REGION. A REINFORCING COLD FRONT WILL MOVE THROUGH THURSDAY
EVENING PROVIDING A CHANCE OF LIGHT SNOW OR FLURRIES OVER PARTS OF
THE AREA FOLLOWED BY COLDER WEATHER FRIDAY. THE WEEKEND WILL BE A
LITTLE WARMER WITH A DEVELOPING SOUTHERLY WIND ON THE BACK SIDE OF
A POLAR HIGH. THERE IS A SMALL CHANCE OF RAIN SATURDAY AHEAD OF A
WEAK COLD FRONT SATURDAY NIGHT.

MONDAY THROUGH TUESDAY...THE UPPER FLOW WILL BECOME MORE ZONAL. A
RETURN FLOW OF MOISTURE WILL DEVELOP MONDAY WHICH WILL PROVIDE MORE
CLOUDS AND A CHANCE OF RAIN. ANOTHER COLD FRONT WILL MOVE THROUGH
MONDAY NIGHT FOLLOWED BY HIGH PRESSURE AND DRIER WEATHER TUESDAY.

SWC

&&

.AVIATION...
00Z TAF CYCLE

VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO MVFR CONDITIONS TONIGHT
AS A STRONG COLD FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY
AND SHOWERS AND THUNDERSTORMS DEVELOP ALONG AND AHEAD OF THE
FRONT. IFR CONDITIONS POSSIBLE WITHIN THUNDERSTORMS. BEST TIMING
FOR COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE MAINLY BETWEEN
30/04-06Z AT JBR...30/06-08Z AT MEM...30/07-09Z AT MKL...AND
30/09-11 AT TUP. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR
PRODUCING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES.
SOUTH WINDS BETWEEN 15 TO 20 KTS WITH GUSTS AVERAGING AROUND 30
KTS WILL VEER WEST THEN NORTHWEST WITH COLD FRONTAL PASSAGE. VFR
CONDITIONS ANTICIPATED TO RETURN BY WEDNESDAY AFTERNOON.

CJC
&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  54  54  31  53 / 100  10   0   0
MKL  56  57  28  50 / 100  30   0   0
JBR  50  50  27  50 / 100  10   0   0
TUP  58  62  31  55 / 100  40   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ALCORN-BENTON MS-
     COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TUNICA-YALOBUSHA.

     WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CALHOUN-CHICKASAW-
     ITAWAMBA-LEE MS-MONROE-PONTOTOC-PRENTISS-TISHOMINGO-UNION.

TN...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jan 29, 11:00 AM CST, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 AM CST TUE JAN 29 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1100 AM CST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE ENTIRE
MIDSOUTH. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM LATE
THIS AFTERNOON THROUGH MIDNIGHT WEST OF THE MISSSISSIPPI
RIVER...FROM 8 PM TO 2 AM NEAR THE MISSISSIPPI RIVER...AND FROM LATE
EVENING THROUGH OVERNIGHT EAST OF THE MISSISSIPPI RIVER. THE PRIMARY
SEVERE THREAT WILL BE DAMAGING WINDS AND TORNADOES...WITH A
SECONDARY THREAT FOR LARGE HAIL.

A WIND ADVISORY IS ALSO IN EFFECT ACROSS THE MIDSOUTH THROUGH
TONIGHT DUE TO STRONG WINDS. REFER TO THE LATEST WIND ADVISORY FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH
TONIGHT.

SWC

In the hours before

Local storm report, Jan 30, 1:23 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
123 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      5 W GERMANTOWN          35.09N 89.88W
01/30/2013                   SHELBY             TN   TRAINED SPOTTER

            FLASH FLOODING REPORTED AT THE INTERSECTION OF WHITEWATER
            ROAD AND WILBEC ROAD. WATER WAS ESTIMATED AT A DEPTH
            GREATER THAN 4 INCHES DEEP WITH WATER OVER CURBS AND INTO
            YARDS NEAR HOUSES.

&&

JLH
Local storm report, Jan 30, 1:32 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
132 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     HOXIE                   36.04N 90.98W
01/29/2013                   LAWRENCE           AR   EMERGENCY MNGR

            500 BLOCK. GUTTERS TORN FROM HOUSE. SMALL METAL BLDG
            DESTROYED. SEVERAL 6 INCH DIAMETER TREES DOWN. NUMEROUS
            LIMBS DOWN. POWER POLE PUSHED PARTWAY OVER. 40 PEOPLE
            WITHOUT POWER.

0915 PM     TSTM WND DMG     8 W HARRISBURG          35.56N 90.86W
01/29/2013                   POINSETT           AR   EMERGENCY MNGR

            DOWNED POWER LINES AND POLES. SOME ROOF DAMAGE.

0925 PM     TSTM WND DMG     5 W JONESBORO           35.82N 90.78W
01/29/2013                   CRAIGHEAD          AR   UTILITY COMPANY

            DOWNED POWER LINES.

1000 PM     NON-TSTM WND DMG PARIS                   36.30N 88.31W
01/29/2013                   HENRY              TN   TRAINED SPOTTER

            TREES DOWN REPORTED NEAR PARIS DUE TO STRONG WINDS AROUND
            50 MPH AHEAD OF THUNDERSTORMS. THESE STRONG WIND GUSTS
            WERE OBSERVED ON THE PARIS AWOS BETWEEN 10 PM AND 11 PM.

1040 PM     TSTM WND DMG     1 SSE JERICHO           35.27N 90.22W
01/29/2013                   CRITTENDEN         AR   TRAINED SPOTTER

            TELEPHONE POLE BROKEN IN HALF NEARLY HALFWAY UP POLE.
            POWER LINES DOWN. AT INTERSECTION OF HWY 77 AND JAMES
            MILL ROAD.

1100 PM     FLASH FLOOD      7 W GERMANTOWN          35.09N 89.92W
01/29/2013                   SHELBY             TN   TRAINED SPOTTER

            WATER OVER TWO LANES AT GETWELL AND AMERICAN WAY.

1115 PM     TSTM WND GST     6 S MIDTOWN MEMPHIS     35.05N 89.98W
01/29/2013  E60.00 MPH       SHELBY             TN   TRAINED SPOTTER

            ESTIMATED GUST WITH HEAVY RAINS.

1120 PM     TSTM WND DMG     TUNICA                  34.69N 90.38W
01/29/2013                   TUNICA             MS   EMERGENCY MNGR

            POWERLINES AND TREES DOWN IN AND AROUND TUNICA.

1121 PM     TSTM WND DMG     BURLISON                35.56N 89.78W
01/29/2013                   TIPTON             TN   TRAINED SPOTTER

            TREE DOWN ON POWER LINES

1130 PM     TSTM WND GST     2 WSW ARLINGTON         35.27N 89.70W
01/29/2013  E70.00 MPH       SHELBY             TN   TRAINED SPOTTER

            ESTIMATED 70 MPH WIND NEAR HWY 385 AND US 70.

1140 PM     TORNADO          2 S SARDIS              34.41N 89.91W
01/29/2013                   PANOLA             MS   TRAINED SPOTTER

            TORNADO REPORTED CROSSING HWY 6 NEAR SARDIS.

1204 AM     FLASH FLOOD      7 SE MIDTOWN MEMPHIS    35.06N 89.90W
01/30/2013                   SHELBY             TN   PUBLIC

            FLOODING ON POPLAR ROAD AND INTERNATIONAL PLACE. WATER
            OVER ENTIRE INTERSECTION.

1209 AM     NON-TSTM WND DMG SELMER                  35.17N 88.59W
01/30/2013                   MCNAIRY            TN   FIRE DEPT/RESCUE

            POWERLINES HAVE BEEN DOWNED TO STRONG WINDS AHEAD OF
            THUNDERSTORMS. THEY HAVE RESULTED IN NUMEROUS BRUSH FIRES
            ACROSS MCNAIRY COUNTY.

1209 AM     FLASH FLOOD      2 W HORN LAKE           34.96N 90.07W
01/30/2013                   DESOTO             MS   EMERGENCY MNGR

            FLOODING NEAR WILL WAY CIRCLE AND 301 HWY IN HORN LAKE.
            NORTH OF GOODMAN ROAD. TEN TO FIFTEEN HOMES HAVE WATER
            INTO THEM AND RECEIVED WATER DAMAGE DUE TO THE FLOODING.

1220 AM     FLASH FLOOD      1 SE BURLISON           35.55N 89.77W
01/30/2013                   TIPTON             TN   TRAINED SPOTTER

            UP TO ONE FOOT OF WATER IN HOUSES ON FALL ROAD. BRIGHTON
            - CLOPTON ROAD UNDER WATER.

1239 AM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
01/30/2013                   TATE               MS   FIRE DEPT/RESCUE

            TREE FELL ON HOUSE NEAR HWY 4 AND CAMILLE RD.

0100 AM     FLASH FLOOD      5 W GERMANTOWN          35.09N 89.88W
01/30/2013                   SHELBY             TN   TRAINED SPOTTER

            FLASH FLOODING REPORTED AT THE INTERSECTION OF WHITEWATER
            ROAD AND WILBEC ROAD. WATER WAS ESTIMATED AT A DEPTH
            GREATER THAN 4 INCHES DEEP WITH WATER OVER CURBS AND INTO
            YARDS NEAR HOUSES. RAINFALL AMOUNTS BETWEEN 2.75 AND 2.99
            INCHES WERE REPORTED IN 2 HOURS.

0100 AM     FLASH FLOOD      1 N GERMANTOWN          35.10N 89.79W
01/30/2013                   SHELBY             TN   NWS EMPLOYEE

            WATER UP TO STALLED CAR WINDOWS AT TIMBERCREEK AND WALNUT
            GROVE RD JUST EAST OF GERMANTOWN PARKWAY. WATER FLOWING
            ON TIMBER CREEK LIKE A RIVER.

&&

JLH
Local storm report, Jan 30, 2:00 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
200 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND DMG     BETHEL SPRINGS          35.24N 88.61W
01/30/2013                   MCNAIRY            TN   FIRE DEPT/RESCUE

            POSSIBLE TORNADO NEAR BETHEL SPRINGS IN MCNAIRY COUNTY.
            TREES REPORTED DOWN ON A VEHICLE WITH OCCUPANTS TRAPPED.

&&

JLH
Local storm report, Jan 30, 2:24 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
224 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     TSTM WND DMG     2 NE BETHEL SPRINGS     35.26N 88.58W
01/30/2013                   MCNAIRY            TN   FIRE DEPT/RESCUE

            POSSIBLE TORNADO. NUMEROUS TREES AND POWERLINES REPORTED
            DOWN ALONG WITH A HOME ON FIRE IN AREA OF WIND DAMAGE.
            RESCUE UNABLE TO REACH PERSONS TRAPPED DUE TO IMPASSABLE
            ROADWAYS.

&&

JLH
Local storm report, Jan 30, 2:27 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
227 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     NON-TSTM WND DMG 5 SW FULTON             34.21N 88.46W
01/30/2013                   ITAWAMBA           MS   EMERGENCY MNGR

            TREES DOWN ON POWER LINES START FIRES IN WOODS NEAR
            DORSEY. ALSO BARN FIRE IN EAST FULTON.

1245 AM     TSTM WND DMG     LEXINGTON               35.65N 88.39W
01/30/2013                   HENDERSON          TN   EMERGENCY MNGR

            POSSIBLE TORNADO WENT FROM WEST TO EAST ACROSS COUNTY.
            NUMEROUS TREES AND POWER LINES DOWN. STRUCTURE DAMAGE.
            ONE HOME DESTROYED.

&&

ZEI
Local storm report, Jan 30, 2:38 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
238 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     TSTM WND DMG     BETHEL SPRINGS          35.24N 88.61W
01/30/2013                   MCNAIRY            TN   FIRE DEPT/RESCUE

            POSSIBLE TORNADO. A PERSON TRAPPED BENEATH A MOBILE HOME
            ALONG WITH SEVERAL ADDITIONAL PERSONS TRAPPED IN HOMES
            ALONG SOUTH PARKWAY IN BETHEL SPRINGS. IN ADDITION...A
            VEHICLE HAS BEEN BLOWN FROM THE ROADWAY ALONG BETHEL
            PURDY ROAD IN BETHEL SPRINGS. THERE HAVE BEEN HUNDREDS OF
            CALLS INTO EMERGENCY OFFICIALS REQUESTING RESCUE.

&&

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 9:55 PM CSTSevere Thunderstorm WarningMEGDyer, Lake, Obion65 min
Jan 29, 10:05 PM CSTSpecial Weather StatementMEGShelby, Tipton25 min
Jan 29, 10:22 PM CSTSpecial Weather StatementMEGLauderdale53 min
Jan 29, 10:31 PM CSTFlash Flood WarningMEGLake3 hr
Jan 29, 10:31 PM CSTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lauderdale59 min
Jan 29, 10:35 PM CSTSevere Thunderstorm WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton55 min
Jan 29, 10:48 PM CSTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Obion, Weakley57 min
Jan 29, 10:48 PM CSTSevere Thunderstorm WarningMEGShelby42 min
Jan 29, 11:28 PM CSTSevere Thunderstorm WarningMEGCrockett, Fayette, Hardeman, Haywood, Lauderdale, Madison and 2 more47 min
Jan 29, 11:43 PM CSTFlash Flood WarningMEGCrockett, Dyer, Gibson, Lauderdale, Obion, Shelby and 1 more3 hr
Jan 30, 12:01 AM CSTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lauderdale, Obion, Weakley44 min
Jan 30, 12:13 AM CSTSevere Thunderstorm WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Henderson and 2 more47 min
Jan 30, 12:21 AM CSTTornado WarningMEGFayette, Hardeman39 min
Jan 30, 12:27 AM CSTSevere Thunderstorm WarningMEGCarroll, Decatur, Gibson, Henderson, Henry, Weakley48 min
Jan 30, 12:34 AM CSTFlash Flood WarningMEGFayette, Hardeman, Haywood, Tipton6 hr
Jan 30, 12:56 AM CSTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Henderson, McNairy, Madison64 min
Jan 30, 1:00 AM CSTTornado WarningMEGFayette, Hardeman30 min
Jan 30, 1:10 AM CSTFlash Flood WarningMEGCarroll, Crockett, Gibson, Haywood, Henderson, Madison6 hr
Jan 30, 1:33 AM CSTTornado WarningMEGCarroll, Chester, Decatur, Henderson27 min
Jan 30, 1:35 AM CSTTornado WarningMEGChester, Decatur, Hardin, Henderson, McNairy25 min
Jan 30, 1:44 AM CSTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy61 min
Jan 30, 2:01 AM CSTSevere Thunderstorm WarningMEGHardin, McNairy44 min
Jan 30, 2:09 AM CSTTornado WarningMEGHardin, McNairy51 min
Jan 30, 3:00 AM CSTWind AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more15 hr
Jan 30, 4:50 AM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale15 hr
Jan 30, 4:55 AM CSTRiver Flood AdvisoryMEGHardin50 hr
Jan 30, 6:11 AM CSTRiver Flood WarningMEGObion, Weakley14 hr

Nearby

Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.